MAUDE Adverse Event Report: 4.5MM/6.5MM STEPPED DRILL BIT LARGE QC/485MM; BIT, DRILL

4.5MM/6.5MM STEPPED DRILL BIT LARGE QC/485MM; BIT, DRILL
Model Number 03.010.078
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during the insertion of a femoral nail, a drill bit broke off in the patient's femoral neck and was unable to be removed.A 20mm drill bit segment was left in the femoral head.The procedure was successfully completed with twenty minutes surgical delay.Patient status is unknown.Concomitant device: unknown femoral nail (part# unknown, lot# unknown, quantity 1).This report is for (1) 4.5mm/6.5mm stepped drill bit large qc/485mm.This is report 1 of 1 for (b)(4).

Brand Name
4.5MM/6.5MM STEPPED DRILL BIT LARGE QC/485MM
Common Device Name
BIT, DRILL
MDR Report Key12727927
Report Number2939274-2021-06386
Device Sequence Number1559084
Product Code HTW
UDI-Device Identifier10886982067487
UDI-Public10886982067487
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.078
Device Catalogue Number03.010.078
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2021
Initial Report FDA Received Date11/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS: FEMORAL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR